Alert archive / Florida / Coastal Flood Statements in 2016

Coastal Flood Statement 3, NWS Jacksonville, FL

October 21, 2016Duval County, Flagler County, Florida

NWS Jacksonville, FL issued this coastal flood statement at Oct 21, 2016, 2:36 AM EDT for Duval County, Flagler County, Florida. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2016, 2:36 AM EDT (06:36 UTC)
Expired
Oct 23, 2016, 5:00 PM EDT
In force
62 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL

The radar

The Jacksonville radar (KJAX), 68 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2016-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2016-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WHUS42 KJAX 210636 AAA
CFWJAX

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 AM EDT FRI OCT 21 2016

FLZ033-038-125-212000-
/O.CAN.KJAX.CF.Y.0002.000000T0000Z-161021T0900Z/
/O.CAN.KJAX.RP.S.0017.000000T0000Z-161021T0900Z/
/O.NEW.KJAX.CF.S.0003.161021T0636Z-161022T0900Z/
ST. JOHNS-FLAGLER-COASTAL DUVAL-
236 AM EDT FRI OCT 21 2016

...COASTAL FLOOD ADVISORY IS CANCELLED...
...HIGH RIP CURRENT RISK IS CANCELLED...

...ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER
BASIN...

ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER
BASIN DURING TIMES OF HIGH TIDE BUT SHOULD REMAIN BELOW MINOR
FLOODING LEVELS.

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE TODAY ALONG THE
COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

&&

$$

FLZ025-032-037-212000-
/O.CAN.KJAX.CF.Y.0002.000000T0000Z-161021T0900Z/
/O.NEW.KJAX.CF.S.0003.161021T0636Z-161022T0900Z/
INLAND DUVAL-CLAY-PUTNAM-
236 AM EDT FRI OCT 21 2016

...COASTAL FLOOD ADVISORY IS CANCELLED...

...ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER
BASIN...

ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER
BASIN DURING TIMES OF HIGH TIDE BUT SHOULD REMAIN BELOW MINOR
FLOODING LEVELS.

&&

$$

FLZ124-210745-
/O.CAN.KJAX.RP.S.0017.000000T0000Z-161021T0900Z/
COASTAL NASSAU-
236 AM EDT FRI OCT 21 2016

...HIGH RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
HIGH RIP CURRENT RISK. 

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE TODAY ALONG THE
COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

&&

$$
4 follow-up statements
112 
WHUS42 KJAX 211604
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1204 PM EDT FRI OCT 21 2016


FLZ025-032-033-037-038-125-220900-
/O.CON.KJAX.CF.S.0003.000000T0000Z-161022T0900Z/
INLAND DUVAL-CLAY-ST. JOHNS-PUTNAM-FLAGLER-COASTAL DUVAL-
1204 PM EDT FRI OCT 21 2016

...ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER
BASIN...

ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER
BASIN DURING TIMES OF HIGH TIDE BUT SHOULD REMAIN BELOW MINOR
FLOODING LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

&&

$$
857 
WHUS42 KJAX 220552 AAA
CFWJAX

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
152 AM EDT SAT OCT 22 2016

FLZ025-032-033-037-038-125-222000-
/O.EXT.KJAX.CF.S.0003.000000T0000Z-161023T0900Z/
INLAND DUVAL-CLAY-ST. JOHNS-PUTNAM-FLAGLER-COASTAL DUVAL-
152 AM EDT SAT OCT 22 2016

...ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER
BASIN...

ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ST. JOHNS RIVER
BASIN DURING TIMES OF HIGH TIDE BUT SHOULD REMAIN BELOW MINOR
FLOODING LEVELS.

THE HIGHEST WATER LEVELS REMAIN IN THE MIDDLE ST JOHNS RIVER BASIN
NEAR PALATKA AND ON DUNNS CREEK NEAR SATSUMA.

CONDITIONS WILL CONTINUE TO SLOWLY IMPROVE THIS WEEKEND INTO EARLY
NEXT WEEK AS WATER LEVELS SLOWLY FALL.

&&

$$
620 
WHUS42 KJAX 221722
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
122 PM EDT SAT OCT 22 2016

...ELEVATED WATER LEVELS WILL CONTINUE ALONG PORTIONS OF THE ST.
JOHNS RIVER BASIN DURING THE SATURDAY EVENING HIGH TIDE...

FLZ025-038-125-221830-
/O.CAN.KJAX.CF.S.0003.000000T0000Z-161023T0900Z/
INLAND DUVAL-FLAGLER-COASTAL DUVAL-
122 PM EDT SAT OCT 22 2016

WATER LEVELS CONTINUE TO GRADUALLY SUBSIDE ALONG THE ST. JOHNS
RIVER AND ITS TRIBUTARIES OVER DUVAL AND FLAGLER COUNTIES. WATER
LEVELS SHOULD REMAIN BELOW ACTION STAGE DURING THE LATE AFTERNOON
AND EVENING HIGH TIDE IN THESE LOCATIONS.

$$

FLZ032-033-037-230300-
/O.EXT.KJAX.CF.S.0003.000000T0000Z-161023T0300Z/
CLAY-ST. JOHNS-PUTNAM-
122 PM EDT SAT OCT 22 2016

THE HIGHEST WATER LEVELS REMAIN IN THE MIDDLE ST. JOHNS RIVER
BASIN NEAR PALATKA...AND ON DUNNS CREEK NEAR SATSUMA.

CONDITIONS WILL CONTINUE TO IMPROVE LATER TONIGHT AND ON SUNDAY
AS WATER LEVELS SLOWLY FALL.

&&

$$

NELSON
915 
WHUS42 KJAX 230039
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
839 PM EDT SAT OCT 22 2016

...ELEVATED WATER LEVELS WILL CONTINUE ALONG PORTIONS OF THE ST.
JOHNS RIVER BASIN DURING HIGH TIDE...

FLZ032-033-037-232100-
/O.EXT.KJAX.CF.S.0003.000000T0000Z-161023T2100Z/
CLAY-ST. JOHNS-PUTNAM-
839 PM EDT SAT OCT 22 2016

THE HIGHEST WATER LEVELS REMAIN IN THE MIDDLE ST. JOHNS RIVER
BASIN NEAR PALATKA...AND ON DUNNS CREEK NEAR SATSUMA.

CONDITIONS WILL CONTINUE TO IMPROVE LATER TONIGHT AND ON SUNDAY
AS WATER LEVELS SLOWLY FALL.


$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 20, 9:35 PM EDT, 5 hours 1 minute earlier.

Area forecast discussion, Oct 20, 9:35 PM EDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
935 PM EDT Thu Oct 20 2016

.UPDATE...Clouds decreasing this eve with loss of daytime heating
although patchy low clouds still linger along the coast with light
North to Northeast flow. High-res models indicate a few showers
possible tonight staying mainly offshore. With deep layer ridging
across the area...patchy late night low clouds and fog still appear
possible.

&&

.AVIATION...Patchy fog tonight with ocnl MVFR vsby at most
terminals between 07z-12z. Ocnl MVFR cigs at SGJ until
around 04Z.

&&

.MARINE...Small Craft should exercise caution offshore tonight
due to seas. Winds will become Northwest and increase by
late Friday afternoon as a cold front approaches and crosses
the waters. A Small Craft Advisory appears probable for the
offshore waters either late Friday or Friday night.

Rip Currents: Moderate risk is expected for Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  80  48  73 /   0  10   0   0
SSI  65  82  54  71 /   0  10   0   0
JAX  64  86  49  73 /  10  10   0   0
SGJ  66  87  58  73 /  20  10   0   0
GNV  61  86  49  75 /   0  10   0   0
OCF  62  87  52  75 /  10  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT Friday for Coastal Duval-
     Coastal Nassau-Flagler-St. Johns.

     Coastal Flood Advisory until 5 AM EDT Friday for Clay-Coastal
     Duval-Flagler-Inland Duval-Putnam-St. Johns.

GA...None.
AM...None.

&&

PP/ACS/AW
Hazardous weather outlook, Oct 20, 3:13 AM EDT, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 AM EDT THU OCT 20 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-211000-
ALACHUA-ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
OUT TO 20 NM-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN
(COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-
ECHOLS-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-
SUWANNEE-UNION-WARE-WAYNE-
313 AM EDT THU OCT 20 2016

...COASTAL FLOOD ADVISORY FOR THE ST. JOHNS RIVER BASIN...

...ELEVATED RIP CURRENT RISK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

MINOR FLOODING WILL CONTINUE ALONG THE ST. JOHNS RIVER BASIN AROUND
THE TIMES OF HIGH TIDE.

HIGH RISK OF RIP CURRENTS AT FLORIDA BEACHES...MODERATE RISK AT
GEORGIA BEACHES.

AREAS OF FOG POSSIBLE INLAND AREAS EARLY IN THE MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

PERSISTENT LONG PERIOD SWELLS WILL CONTINUE AN ELEVATED RIP CURRENT
RISK ON FRIDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP FRIDAY
THROUGH SATURDAY...AND AGAIN BY THE MIDDLE OF NEXT WEEK. AN ELEVATED
RISK OF RIP CURRENTS ARE ALSO EXPECTED BY MID-WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 4:02 AM EDTSmall Craft AdvisoryJAX34 hr
Oct 21, 4:07 AM EDTDense Fog AdvisoryJAXBaker, Bradford, Duval, Flagler, Nassau, Union5 hr
Oct 21, 4:28 AM EDTMarine Dense Fog AdvisoryJAX4 hr

Nearby

Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.